Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 246, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 28, 2015, 11:45 PM EST for Towns County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 11:45 PM EST (04:45 UTC)
- Expired
- Dec 29, 2015, 11:45 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Towns County, GA
The radar
The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hiwassee River near Streak Hill Road near Hiawassee (PSYG1).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
827 WGUS42 KFFC 290445 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 PM EST MON DEC 28 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Hiwassee River near Macedonia affecting Towns County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC281-291845- /O.NEW.KFFC.FL.W.0246.151229T0445Z-000000T0000Z/ /PSYG1.1.ER.151229T0415Z.151229T0415Z.000000T0000Z.NO/ 1145 PM EST MON DEC 28 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Hiwassee River near Macedonia. * From this evening until further notice. * At 1115 PM Monday the stage was 8.9 feet...and rising quickly. * Flood stage is 9.0 feet. * At 9.0 feet...Flood stage is reached. Minor flooding of fields and woodlands occur in the natural flood plain. && LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368 $$
2 follow-up statements
499 WGUS82 KFFC 290713 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 213 AM EST TUE DEC 29 2015 ...The Flood Warning continues for the following rivers in Georgia... Hiwassee River near Macedonia affecting Towns County GAC281-292113- /O.CON.KFFC.FL.W.0246.000000T0000Z-000000T0000Z/ /PSYG1.1.ER.151229T0415Z.151229T0615Z.000000T0000Z.NO/ 213 AM EST TUE DEC 29 2015 The Flood Warning continues for The Hiwassee River near Macedonia. * Until further notice. * At 115 AM Tuesday the stage was 10.6 feet...and steady. * Minor flooding is occurring. * Flood stage is 9.0 feet. * The river will begin to fall. * At 11.0 feet...Moderate flood stage is reached. Flooding continues to expand into fields and woodlands near the river. A campground and trailer park around one mile downstream and on the left bank from the stream gage will begin to flood. && LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368 $$
453
WGUS82 KFFC 292129
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EST TUE DEC 29 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Hiwassee River near Macedonia affecting Towns County
GAC083-TNC065-292159-
/O.CAN.KFFC.FL.W.0237.000000T0000Z-151230T2200Z/
/ENGG1.1.ER.151228T2351Z.151229T0315Z.151229T2001Z.UU/
429 PM EST TUE DEC 29 2015
The Flood Warning is cancelled for
The Lookout Creek near New England.
* This takes affect immediately.
* Until Wednesday afternoon.
* At 4 PM Tuesday the stage was 11.7 feet...and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC281-292159-
/O.CAN.KFFC.FL.W.0246.000000T0000Z-151229T2129Z/
/PSYG1.1.ER.151229T0415Z.151229T0615Z.151229T1040Z.NO/
429 PM EST TUE DEC 29 2015
The Flood Warning is cancelled for
The Hiwassee River near Macedonia.
* This takes affect immediately.
* Until Wednesday evening.
* At 10 AM Tuesday the stage was 6.7 feet...and falling.
* Flood stage is 9 feet.
* The river will continue to fall.
&&
LAT...LON 3483 8376 3492 8375 3493 8368 3483 8368
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 9:50 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 28, 9:50 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EST MON DEC 28 2015 .UPDATE... RAIN DIMINISHING ACROSS THE NORTHWEST AS MAIN BAND PUSHES EAST. HAVE ADJUSTED POPS TO TRY AND ACCOUNT FOR THIS OVER THE NEXT FEW HOURS. OTHERWISE NO CHANGES. 41 && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO W GA AHEAD OF FRONTAL BOUNDARY NOW OVER CENTRAL AL. THE MODELS ARE IN GOOD AGREEMENT WITH THE EASTERLY PROGRESSION OF THIS SYSTEM SHOWING THE FRONT STALLING ACROSS CENTRAL GA TUESDAY AFTERNOON BEFORE MAKING ITS WAY BACK NORTHWARD AS ANOTHER WAVE MOVES NORTH OUT OF THE GULF WED. TO THE REST OF TODAY AND TONIGHT...THIS SYSTEM HAS NOT PRODUCES MUCH IN THE WAY OF SEVERE STORMS OVER THE PAST FEW HOURS AND PRECIP AMOUNTS APPEAR TO BE A BIT LIGHTER THAN EXPECTED. INSTABILITIES INDICES AND PWS HAVE DIMINISH SIGNIFICANTLY SO IT IS LOOKING MORE AND MORE LIKE THE SEVERE POTENTIAL IS ALMOST NIL ACROSS OUR CWA THIS AFTERNOON. STILL NOT 100 PERCENT CONFIDENT THAT WE WONT SEE A THUNDERSTORMS BUT THE SEVER POTENTIAL IS DEF ALMOST NOTHING. WILL STILL SEE SOME STRONG GUSTY WINDS AS SHEAR VALUES ARE STILL FAIRLY HIGH AND WITH THE VERY WET SOILS WILL SEE SOME TREES FALLING THROUGH TONIGHT. ABOVE NORMAL TEMPS WILL CONTINUE THROUGH TUESDAY. 01 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. THE LONG TERM STARTS OUT WARM AND WET AS ANOTHER SURGE OF DEEP MOISTURE IN THE SUBTROPIC JET MOVES OVER THE AREA TUESDAY NIGHT AND CONTINUES FOR WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF HEAVY RAIN POTENTIAL...MOST SO TO N GA...AND A PORTION OF W CENTRAL GA. A FLOOD WATCH HAS BEEN EXTENDED THROUGH WEDNESDAY NIGHT. THE AXIS OF DEEPEST MOISTURE SHIFTS E AND S WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH A SLOW DECREASE OF PRECIP POTENTIAL ACROSS THE AREA BUT THE HEAVY RAIN CHANCES WILL DIMINISH QUICKLY LATE WEDNESDAY AND WEDNESDAY EVENING. SMALL CHANCES FOR LIGHT SHOWERS COULD REMAIN ACROSS PORTIONS OF CENTRAL GA ON FRIDAY AS THE GFS AND EUROPEAN MODELS ARE DIFFERING WITH THE HANDLING OF THE MOIST UPPER JET FINALLY EXITING. FRIDAY NIGHT INTO MONDAY LOOKS DRY AS A PORTION OF THE POLAR JET MOVES THE DEEP MOISTURE OF THE SUBTROPIC JET WELL E AND S. A SIGNIFICANT CHANGE OF AIRMASS IS ALSO EXPECTED STARTING THURSDAY MORNING AS A COLD FRONT FINALLY MOVES ACROSS THE AREA ON THURSDAY. TEMPERATURES WELL ABOVE NORMAL WILL RETURN TO AROUND NORMAL STARTING FRIDAY. BDL/20 && .AVIATION... 00Z UPDATE... WIDESPREAD RAIN MOVING SLOWLY ACROSS THE TAF SITES TONIGHT. RAIN SHOULD DIMINISH ACROSS THE KATL AREA SITES BY AROUND 06Z WITH RAIN LINGERING CENTRAL AREA. SHOULD BE A BREAK IN THE RAIN FOR TUESDAY BUT NEXT SHORT WAVE SHOULD SPREAD RAIN BACK BY TUESDAY NIGHT. ISOLATED THUNDER POSSIBLE BUT CHANCE TOO SMALL TO INCLUDE TAFS. IFR EXPECTED TONIGHT SLOWLY IMPROVING BY TUESDAY AFTERNOON. WINDS BECOMING SOUTHWEST WITH SOME GUSTS BEFORE 06Z...BUT DIMINISHING LATER TONIGHT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 68 58 66 / 80 50 100 80 ATLANTA 57 65 58 65 / 90 40 90 100 BLAIRSVILLE 53 64 52 61 / 100 40 100 100 CARTERSVILLE 56 64 55 62 / 100 30 100 100 COLUMBUS 59 68 62 70 / 80 40 70 90 GAINESVILLE 58 65 56 63 / 90 50 100 100 MACON 62 71 62 72 / 70 40 60 70 ROME 53 62 52 60 / 100 30 100 100 PEACHTREE CITY 58 65 58 66 / 80 40 90 100 VIDALIA 67 81 65 78 / 40 20 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON... LUMPKIN...MADISON...MERIWETHER...MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON... WHITE...WHITFIELD. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Dec 28, 6:13 PM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EST MON DEC 28 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-292315- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 613 PM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...STRONG WINDS AND WET SOILS MAY RESULT IN DOWNED TREES ACROSS FAR NORTH GEORGIA UNTIL THE EARLY MORNING...WHILE AN ISOLATED SEVERE STORM OR TORNADO IS POSSIBLE IN WEST CENTRAL GEORGIA THIS EVENING... STRONG GRADIENT WINDS OF 25 TO 35 MPH GUSTING UP TO 40 MPH ARE POSSIBLE IN FAR NORTH GEORGIA UNTIL 1 AM TUESDAY WITH LOCALLY HIGHER GUSTS AT ELEVATIONS ABOVE 1500 FT. THIS IN COMBINATION WITH VERY SATURATED SOILS WILL POSSIBLY RESULT IN DOWNED TREES. A WIND ADVISORY HAS BEEN ISSUED ACCORDINGLY... SEE /ATLNPWFFC/ FOR MORE DETAILS. AS A STORM SYSTEM MOVES INTO THE TENNESSEE VALLEY TODAY...WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EASTWARD ACROSS NORTH AND CENTRAL GEORGIA INTO TONIGHT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE MAINLY ACROSS WESTERN PORTIONS OF THE AREA...ESPECIALLY WEST CENTRAL GA. THE MAIN RISK IS DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS POSSIBLE. THE MAIN THREAT AREA IS GENERALLY UNTIL MIDNIGHT TONIGHT. HEAVY RAIN IS ALSO POSSIBLE WHICH COULD PRODUCE MORE FLOODING. FOR THIS REASON A FLOOD WATCH HAS BEEN ISSUED FOR NORTH AND PARTS OF WEST CENTRAL GEORGIA FOR THIS AFTERNOON THROUGH WEDNESDAY NIGHT. FOR MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH STATEMENT /ATLFFAFFC/. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS THE AREA ALONG WITH HEAVY RAIN POTENTIAL TUESDAY NIGHT AND WEDNESDAY FOR MAINLY NORTH AND PORTIONS OF WEST CENTRAL GEORGIA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 28, 5:57 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EST MON DEC 28 2015
GAZ066-067-078-282330-
HARRIS GA-TROUP GA-MERIWETHER GA-
557 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...SOUTHEASTERN
TROUP AND SOUTHWESTERN MERIWETHER COUNTIES UNTIL 630 PM EST...
AT 556 PM EST...A STRONG THUNDERSTORM WAS CENTERED 8 MILES WEST OF
HAMILTON...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DONT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...MOUNTAIN HILL...STOVALL...F.D. ROOSEVELT
STATE PARK AND WHITESVILLE-PINE LAKE.
LAT...LON 3298 8496 3296 8481 3286 8475 3265 8501
3276 8507
TIME...MOT...LOC 2256Z 214DEG 31KT 3274 8501Special weather statement, Dec 28, 6:44 PM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EST MON DEC 28 2015
GAZ053-054-066-067-078-089-090-290015-
MUSCOGEE GA-HARRIS GA-TROUP GA-COWETA GA-FAYETTE GA-CHATTAHOOCHEE GA-
MERIWETHER GA-
644 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE...HARRIS...EASTERN
TROUP...COWETA...WESTERN FAYETTE...CHATTAHOOCHEE AND MERIWETHER
COUNTIES UNTIL 715 PM EST...
AT 641 PM EST...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A NEWNAN TO COLUMBUS LINE MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. IN
ADDITION TO MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND
OF UNSECURED OBJECTS...TREES MAY ALSO BE DOWNED DUE TO
SATURATED SOILS. ADDITONAL FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO TURN
AROUND DONT DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...NEWNAN...LAGRANGE...FAYETTEVILLE...HAMILTON...
GREENVILLE...CUSSETA...PEACHTREE CITY...TYRONE...MANCHESTER...
SENOIA...HOGANSVILLE...GRANTVILLE...PINE MOUNTAIN...WOODBURY...
LUTHERSVILLE...WAVERLY HALL...WARM SPRINGS...MORELAND AND SHARPSBURG.
LAT...LON 3351 8475 3350 8461 3352 8460 3352 8446
3285 8461 3284 8470 3256 8469 3256 8467
3224 8474 3225 8492 3226 8489 3233 8501
3243 8496 3245 8500 3252 8501 3264 8511
3266 8509 3275 8513
TIME...MOT...LOC 2341Z 240DEG 31KT 3238 8488Special weather statement, Dec 28, 7:45 PM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EST MON DEC 28 2015
GAZ067-069-079-290115-
TALBOT GA-UPSON GA-MERIWETHER GA-
745 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...NORTHWESTERN UPSON AND
SOUTHEASTERN MERIWETHER COUNTIES UNTIL 815 PM EST...
AT 744 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
MANCHESTER TO NEAR TALBOTTON...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...40 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. IN
ADDITION TO MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND
OF UNSECURED OBJECTS...TREES MAY BE DOWNED DUE TO WET SOIL
CONDITIONS. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND...DONT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
TALBOTTON...MANCHESTER...WOODLAND...GENEVA...SUNSET VILLAGE...OLIVE
BRANCH...PO BIDDY CROSSROADS...PLEASANT HILL...CREST...SUNNYSIDE AND
SPREWELL BLUFF STATE PARK.
LAT...LON 3289 8462 3298 8453 3298 8452 3297 8452
3297 8451 3299 8449 3299 8439 3294 8437
3265 8446 3254 8462
TIME...MOT...LOC 0044Z 213DEG 29KT 3287 8459 3265 8462Special weather statement, Dec 28, 8:48 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST MON DEC 28 2015
GAZ069-079-290215-
TALBOT GA-UPSON GA-
848 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR TALBOT AND UPSON COUNTIES UNTIL
915 PM EST...
AT 846 PM EST...A STRONG THUNDERSTORM WITH VERY HEAVY RAINFALL WAS
CENTERED NEAR WOODLAND...OR 9 MILES NORTHEAST OF TALBOTTON...MOVING
NORTHEAST AT 40 MPH.
HAZARD...40 MPH WIND...HEAVY RAIN AND ENHANCED RISK FOR DOWNED TREES.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS IS EXPECTED...TREES CAN ALSO
BE DOWNED MORE EASILY WITH ALREADY WET SOIL FROM PREVIOUS
HEAVY RAINFALL. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...TALBOTTON...WOODLAND...JUNCTION CITY...GENEVA...THE
ROCK...SUNSET VILLAGE...LINCOLN PARK...PRATTSBURG...BALDWINVILLE...
PLEASANT HILL...ATWATER...SUNNYSIDE...HANNAHS MILL...PO BIDDY
CROSSROADS...BIG LAZER CREEK WMA...REDBONE CROSSROADS AND SPREWELL
BLUFF STATE PARK.
LAT...LON 3253 8458 3277 8458 3298 8437 3297 8413
3274 8426 3274 8429 3273 8429 3272 8434
3268 8434 3268 8437 3264 8437 3258 8444
3254 8455 3255 8455
TIME...MOT...LOC 0146Z 215DEG 34KT 3279 8444Special weather statement, Dec 28, 9:19 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EST MON DEC 28 2015
GAZ069>071-290245-
UPSON GA-LAMAR GA-MONROE GA-
919 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UPSON...SOUTHEASTERN
LAMAR AND SOUTHWESTERN MONROE COUNTIES UNTIL 945 PM EST...
AT 918 PM EST...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR 7
MILES SOUTH OF THOMASTON...MOVING NORTHEAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...YATESVILLE...CULLODEN...REDBONE...REDBONE CROSSROADS...
SALEM AND LOGTOWN.
LAT...LON 3272 8424 3273 8423 3274 8424 3273 8425
3281 8437 3301 8418 3300 8403 3288 8399
3285 8403 3285 8412 3280 8412 3280 8415
3274 8418 3271 8422
TIME...MOT...LOC 0218Z 226DEG 34KT 3279 8429Special weather statement, Dec 28, 9:20 PM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST MON DEC 28 2015
GAZ092-093-104-290245-
SUMTER GA-MACON GA-SCHLEY GA-
920 PM EST MON DEC 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER...SOUTHWESTERN
MACON AND SOUTHEASTERN SCHLEY COUNTIES UNTIL 945 PM EST...
AT 919 PM EST...A STRONG THUNDERSTORM WAS CENTERED 5 MILES NORTH OF
AMERICUS...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...ANDERSONVILLE...FOUNTAINVILLE...ANDERSONVILLE
NATIONAL HISTORIC...BUMPHEAD...CLEARVIEW...BARTLETT AND LA CROSSE.
LAT...LON 3210 8424 3215 8432 3235 8419 3234 8409
3227 8403
TIME...MOT...LOC 0219Z 217DEG 29KT 3215 8425The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:45 PM EST | Special Weather Statement | FFC | Talbot | 30 min |
| Dec 28, 8:48 PM EST | Special Weather Statement | FFC | Talbot, Upson | 27 min |
| Dec 28, 9:19 PM EST | Special Weather Statement | FFC | Upson | 26 min |
| Dec 28, 9:20 PM EST | Special Weather Statement | FFC | Schley | 25 min |
| Dec 28, 9:26 PM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 28, 9:32 PM EST | River Flood Warning | FFC | Towns | 11 hr |
| Dec 28, 9:45 PM EST | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 10:01 PM EST | Areal Flood Warning | FFC | Lamar, Pike, Talbot, Upson | 6 hr |
| Dec 29, 1:06 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 29, 1:06 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
| Dec 29, 12:29 PM EST | River Flood Warning | FFC | Chattooga | 11 hr |
| Dec 29, 12:29 PM EST | River Flood Warning | FFC | Gwinnett | 11 hr |
| Dec 29, 4:23 PM EST | River Flood Warning | FFC | Gordon, Murray | 5 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.